Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 134, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 2, 2005, 10:33 PM CDT for Kittson County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2005, 10:33 PM CDT (03:33 UTC)
- Expired
- Jul 2, 2005, 11:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Kittson County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 156 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 030333 SVRFGF MNC069-030430- /O.NEW.KFGF.SV.W.0134.050703T0333Z-050703T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1033 PM CDT SAT JUL 2 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KITTSON COUNTY IN NORTHWEST MINNESOTA * UNTIL 1130 PM CDT. * AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THE STORM WAS LOCATED 5 MILES EAST OF LANCASTER... OR 42 MILES WEST OF ROSEAU. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN KITTSON COUNTY AT 1050 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4885 9706 4876 9661 4900 9644 4900 9711 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 8:30 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 2, 8:30 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
830 PM CDT SAT JUL 2 2005
FORECAST CHALLENGE CONCERNS CONVECTIVE THREAT.
DISCUSSION WILL BE LIMITED DUE TO ONGOING SEVERE WEATHER.
ISOLD SEVERE CONVECTION/FLOODING ONGOING ACROSS FAR NORTHERN FA.
WITH BOUNDARY AND MAIN WAVE TO OUR WEST SEVERE THREAT WILL CONTINUE
THROUGH NIGHTIME. WILL MAKE SOME ADJUSTMENTS TO INITIATION TIME OVER
PARTS OF FA AS IT MAY BE LATE SHOW HOWEVER REMAINDER OF FORECAST
LOOKS REASONABLE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNING FOR SARGENT COUNTY UNTIL 19Z SATURDAY.
AREAL FLOOD WARNING FOR PEMBINA COUNTY UNTIL 18Z MONDAY.
FLASH FLOOD WATCH ALL COUNTIES TONIGHT.
MN...FLASH FLOOD WATCH ALL COUNTIES TONIGHT.
&&
VOELKERHazardous weather outlook, Jul 2, 6:15 AM CDT, 16 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 615 AM CDT SAT JUL 2 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031100- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 615 AM CDT SAT JUL 2 2005 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA AFTER 3 PM TODAY CONTINUING THROUGH TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE THIS AFTERNOON INTO THE EVENING ACROSS EASTERN NORTH DAKOTA. THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL ALSO CONTAIN HEAVY RAIN...AND FLASH FLOODING IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY MAINLY IN NORTHWEST AND WEST CENTRAL MINNESOTA. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE KELLENBENZ
In the hours before
Special weather statement, Jul 2, 6:22 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA ND 622 PM CDT SAT JUL 2 2005 MNZ001>002-004>009-013>017-022>023-NDZ006>008-014>016- 024-026>030-054-030700- NORTH BELTRAMI MN-SOUTH BELTRAMI MN-NORTH CLEARWATER MN- SOUTH CLEARWATER MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN- EAST MARSHALL MN-WEST MARSHALL MN-NORMAN MN-PENNINGTON MN- EAST POLK MN-WEST POLK MN-RED LAKE MN-ROSEAU MN-BENSON ND- CAVALIER ND-EDDY ND-GRAND FORKS ND-GRIGGS ND-NELSON ND- PEMBINA ND-RAMSEY ND-STEELE ND-TOWNER ND-TRAILL ND- EASTERN WALSH COUNTY ND-WESTERN WALSH COUNTY ND- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 583 IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR THE FOLLOWING AREAS IN NORTH CENTRAL MINNESOTA THIS WATCH INCLUDES 2 COUNTIES BELTRAMI LAKE OF THE WOODS IN NORTHWEST MINNESOTA THIS WATCH INCLUDES 9 COUNTIES CLEARWATER KITTSON MAHNOMEN MARSHALL NORMAN PENNINGTON POLK RED LAKE ROSEAU IN NORTHEAST NORTH DAKOTA THIS WATCH INCLUDES 9 COUNTIES BENSON CAVALIER EDDY GRAND FORKS NELSON PEMBINA RAMSEY TOWNER WALSH IN SOUTHEAST NORTH DAKOTA THIS WATCH INCLUDES 3 COUNTIES GRIGGS STEELE TRAILL INCLUDING THE CITIES OF BEMIDJI...DEVILS LAKE...GRAFTON...GRAND FORKS...LANGDON...ROSEAU AND THIEF RIVER FALLS.
Local storm report, Jul 2, 8:14 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
814 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TORNADO NORTHCOTE 48.85N 97.00W
07/02/2005 KITTSON MN TRAINED SPOTTER
TORNADO OF 15 MINUTE DURATION JUST WEST OF NORTHCOTE. ON
GROUND FOR 15 MINUTES.
&&
WBARRETTLocal storm report, Jul 2, 8:16 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
816 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TORNADO 1 W ORLEANS 48.93N 96.96W
07/02/2005 KITTSON MN LAW ENFORCEMENT
2 TORNADOES REPORTED.
&&
WBARRETTLocal storm report, Jul 2, 8:59 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
859 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 W WALES 48.89N 98.65W
07/02/2005 0.75 INCH CAVALIER ND PUBLIC
&&
WBARRETTLocal storm report, Jul 2, 9:01 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
901 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ORLEANS 48.93N 96.94W
07/02/2005 1.75 INCH KITTSON MN COUNTY OFFICIAL
&&
WBARRETTLocal storm report, Jul 2, 9:54 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
954 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 SW JOLIETTE 48.79N 97.27W
07/02/2005 0.75 INCH PEMBINA ND PUBLIC
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:01 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 59 min |
| Jul 2, 7:18 PM CDT | Flash Flood Warning | FGF | Kittson | 12 hr |
| Jul 2, 7:32 PM CDT | Tornado Warning | FGF | Kittson | 58 min |
| Jul 2, 8:30 PM CDT | Tornado Warning | FGF | Kittson | 60 min |
| Jul 2, 9:31 PM CDT | Tornado Warning | FGF | Kittson | 59 min |
| Jul 2, 10:37 PM CDT | Tornado Warning | FGF | Kittson | 53 min |
| Jul 2, 11:30 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 60 min |
| Jul 2, 11:33 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Roseau | 63 min |
| Jul 3, 12:31 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods, Roseau | 59 min |
| Jul 3, 3:00 AM CDT | Severe Thunderstorm Warning | FGF | Polk | 45 min |
| Jul 3, 3:25 AM CDT | Flash Flood Warning | FGF | Polk | 35 min |
| Jul 3, 3:25 AM CDT | Flash Flood Warning | FGF | Polk | 4 hr |
| Jul 3, 3:34 AM CDT | Severe Thunderstorm Warning | FGF | Pennington, Red Lake | 41 min |
| Jul 3, 4:03 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 27 min |
| Jul 3, 4:25 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 62 min |
| Jul 3, 4:31 AM CDT | Severe Thunderstorm Warning | FGF | Marshall | 28 min |
| Jul 3, 4:43 AM CDT | Severe Thunderstorm Warning | FGF | Roseau | 53 min |
| Jul 3, 5:03 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 57 min |
| Jul 3, 3:12 PM CDT | Tornado Warning | FGF | Roseau | 63 min |
| Jul 3, 4:27 PM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 40 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.